On Existence of Period Three Orbit and Chaotic Nature of a Family of Mappings

  IJMTT-book-cover
 
International Journal of Mathematics Trends and Technology (IJMTT)
 
© 2020 by IJMTT Journal
Volume-66 Issue-12
Year of Publication : 2020
Authors : Kulkarni Pramod Ramakant
  10.14445/22315373/IJMTT-V66I12P513

MLA

MLA Style: Kulkarni Pramod Ramakant  "On Existence of Period Three Orbit and Chaotic Nature of a Family of Mappings" International Journal of Mathematics Trends and Technology 66.12 (2020):85-90. 

APA Style: Kulkarni Pramod Ramakant(2020). On Existence of Period Three Orbit and Chaotic Nature of a Family of Mappings.  International Journal of Mathematics Trends and Technology, 85-90.

Abstract
The occurrence of dynamical systems is observed in all branches of sciences like differential equations, Biological sciences, Physical sciences Mechanics, Economics and many more. On a broad spectrum, a dynamical system can be classified in to two categories viz. continuous and the discrete. As a discrete dynamical system, many mathematicians have extensively studied the one parameter family of functions; specially the logistic family Fμ (x) = μx(1 – x), the Tent family, Quadratic family, etc. In last few decades, the chaotic nature of many non-linear phenomenon has been a topic of great interest for the researchers all over the world. The occurrence of chaotic regime for certain values of the parameter in case of the family of mappings fc (x) = x2 – x + c using the phenomenon of the period doubling has been proved by Kulkarni P. R. and Borkar V. C. In this paper, we have proved the existence of the period three orbit in the family of mappings fc (x) = x2 – x + c for the parameter value C = -1.5 which proves that it is a chaotic map.

Reference

[1] Cook P. A., Nonlinear Dynamical Systems (Prentice-Hall International (UK) Ltd.1986.)
[2] J. Banks, J. Brooks, G. Cairns, G. Davis, P. Stacey, On Devaney's Definition of Chaos, American Mathematical Monthly, Vol. 99,No.4 (Apr.,1992), 332-334.
[3] Kathleen T Alligood, Tim D. Sauer, James A. Yorke, Chaos an Introduction to Dynamical Systems (Springer-Verlag New York, Inc.)
[4] Devaney, Robert L., An introduction to Chaotic Dynamical System (Cambridge, M A : Persuse Books Publishing, 1988).
[5] Edward R. Scheinerman, Invitation to Dynamical Systems.
[6] Tien-Yien Li and James A. Yorke, Period three implies chaos American Mathematical Monthly, Vol. 82, No. 10, (Dec. 1975) pp 985-992.
[7] Mr. Kulkarni P. R., Dr. Borkar V. C., Chaos in the Dynamics of the Family of Mappings fc (x) = x2 – x + c, IOSR Journal of Mathematics(IOSR-JM) Volume 10, Issue 4, Version IV (Jul.-Aug. 2014), pp 108-116.
[8] Chyi-Lung Lin and Mon-Ling Shei, Logistic Map f(x)=μx(1-x) is Topologically Conjugate to the Map f(x)=(2-μ)x(1-x), Tamkang Journal of Science and Engineering, Vol. 10, No. 1, pp 89-94 (2007).
[9] Kulkarni P. R. and Borkar V. C., Topological conjugacy and the Chaotic Nature of the Family of Mappings fc (x) = x2 – x + c, International Journal of Scientific and Innovative Mathematical Research (IJSIMR), Volume 2, Issue 11, November 2014 PP 868-875.

Keywords : chaotic behavior, critical points, one parameter family of functions, periodic points, Sarkovskii's theorem